# SDR 99ZZZX2270

- Difficulty date: May 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N46UT
- Make and model: Piper PA-28R-200
- Aircraft serial: 7435068
- System (JASC): 2437 · DC Indicating System
- Part: Ammeter
- Condition: Mismanufactured
- Location: Cockpit
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

PILOT REPORTS AMMETER INOPERABLE.  REMOVED STEWART WARNER 70-AMP METER AND FOUND ONE POST SHORTED TO THE MOUNT TRAY WHERE IT PASSES THROUGH MOUNT HOLE.  IT MELTED THE TRAY IN THE AREA OF CONTACT.  INSTALLED NEW ROCHESTER 70-AMP GAUGE PER PIPER KIT 765-186V AND PIPER SB 811A.  SUBMITTER STATED THIS  COULD HAVE LED TO AN IN-FLIGHT FIRE.
